Alert archive / Kentucky / Tornado Warnings in 2013

Tornado Warning 23, NWS Louisville, KY

June 10, 20134 counties in Kentucky

NWS Louisville, KY issued this tornado warning at Jun 10, 2013, 4:40 PM CDT for 4 counties in Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2013, 4:40 PM CDT (21:40 UTC)
Expired
Jun 10, 2013, 5:10 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Adair County, KY, Casey County, KY, Russell County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 109 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:44 PM CDTHAIL 0.755 Nw Coburg, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
439 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WFUS53 KLMK 102140
TORLMK
KYC001-045-207-217-102210-
/O.NEW.KLMK.TO.W.0023.130610T2140Z-130610T2210Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM CDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTH CENTRAL RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTH CENTRAL TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 510 PM CDT/610 PM EDT/

* AT 434 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES NORTHWEST OF COLUMBIA...AND MOVING EAST
  AT 25 MPH.

  HAZARD...DEVELOPING TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  HOLMES...ABSHER...YUMA...CHRISTINE...KNIFLEY...PURDY...DUNBAR
  HILL...CASEY CREEK...ELLA...NEATSVILLE...PELLYTON...BARNETT
  SPRINGS...DUNNVILLE...SYCAMORE FLAT...SANO...WEBBS CROSS ROADS...
  CRESTON...RHEBER...EVANS FORD AND CLEMENTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3730 8492 3708 8493 3714 8539 3720 8535
      3730 8543
TIME...MOT...LOC 2140Z 273DEG 20KT 3720 8531

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JDG
3 follow-up statements
478 
WWUS53 KLMK 102142
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 PM EDT MON JUN 10 2013

KYC001-045-207-217-102210-
/O.CON.KLMK.TO.W.0023.000000T0000Z-130610T2210Z/
RUSSELL KY-TAYLOR KY-ADAIR KY-CASEY KY-
442 PM CDT MON JUN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CASEY...
NORTHEASTERN ADAIR...SOUTH CENTRAL TAYLOR AND NORTH CENTRAL RUSSELL
COUNTIES UNTIL 510 PM CDT/610 PM EDT/...

AT 440 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTH OF COLUMBIA...AND MOVING EAST AT 25 MPH.

HAZARD...DEVELOPING TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
HOLMES...ABSHER...YUMA...CHRISTINE...KNIFLEY...PURDY...DUNBAR HILL...
CASEY CREEK...ELLA...NEATSVILLE...PELLYTON...BARNETT SPRINGS...
DUNNVILLE...SYCAMORE FLAT...SANO...WEBBS CROSS ROADS...CRESTON...
RHEBER...CLEMENTSVILLE AND EVANS FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3730 8534 3730 8492 3708 8493 3714 8539
      3720 8535
TIME...MOT...LOC 2142Z 273DEG 20KT 3720 8530

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
JDG
498 
WWUS53 KLMK 102154
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT MON JUN 10 2013

KYC217-102203-
/O.CAN.KLMK.TO.W.0023.000000T0000Z-130610T2210Z/
TAYLOR KY-
554 PM EDT MON JUN 10 2013

...THE TORNADO WARNING FOR SOUTH CENTRAL TAYLOR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3714 8537 3720 8535 3727 8524 3727 8520
      3730 8518 3730 8492 3708 8493
TIME...MOT...LOC 2153Z 273DEG 20KT 3720 8522

$$

KYC001-045-207-102210-
/O.CON.KLMK.TO.W.0023.000000T0000Z-130610T2210Z/
RUSSELL KY-ADAIR KY-CASEY KY-
454 PM CDT MON JUN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CASEY...
NORTHEASTERN ADAIR AND NORTH CENTRAL RUSSELL COUNTIES UNTIL 510 PM
CDT/610 PM EDT/...

AT 451 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHEAST OF COLUMBIA...AND MOVING EAST AT 25
MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
CHRISTINE...KNIFLEY...PURDY...DUNBAR HILL...CASEY CREEK...ELLA...
NEATSVILLE...PELLYTON...BARNETT SPRINGS...DUNNVILLE...SYCAMORE
FLAT...SANO...WEBBS CROSS ROADS...CRESTON...RHEBER...CLEMENTSVILLE...
EVANS FORD...DECATUR...RUBERT FORD AND PHIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3714 8537 3720 8535 3727 8524 3727 8520
      3730 8518 3730 8492 3708 8493
TIME...MOT...LOC 2153Z 273DEG 20KT 3720 8522

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$
JDG
502 
WWUS53 KLMK 102201
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT MON JUN 10 2013

KYC001-045-207-102210-
/O.CON.KLMK.TO.W.0023.000000T0000Z-130610T2210Z/
RUSSELL KY-ADAIR KY-CASEY KY-
501 PM CDT MON JUN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CASEY...
NORTHEASTERN ADAIR AND NORTH CENTRAL RUSSELL COUNTIES UNTIL 510 PM
CDT/610 PM EDT/...

AT 456 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTHEAST OF COLUMBIA...AND MOVING EAST AT 25
MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
CHRISTINE...KNIFLEY...PURDY...DUNBAR HILL...CASEY CREEK...ELLA...
NEATSVILLE...SANO...PELLYTON...WEBBS CROSS ROADS...SYCAMORE FLAT...
BARNETT SPRINGS...DUNNVILLE...DECATUR...CRESTON...HONEY ACRE...
CLEMENTSVILLE...RHEBER...EVANS FORD AND TEDDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3713 8533 3720 8528 3727 8519 3730 8518
      3730 8492 3708 8493
TIME...MOT...LOC 2200Z 276DEG 20KT 3716 8521

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$
JDG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jun 10, 4:08 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 10, 4:08 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 PM EDT MON JUN 10 2013

.MESOSCALE UPDATE...
Issued at 505 PM EDT Mon Jun 10 2013

Raised pops in a narrow corridor from Ohio to Taylor county, where
coverage is most widespread. SPC mesoanalysis indicates what we are
seeing with these storms, that some supercells are possible.
Rotation is coming from south to southwesterly winds across south
central Kentucky working with more westerly winds just above the
surface, as per area VAD wind profiles. Sigtor parameter is not
overly high and data from a local tor/no-tor study indicate several
parameters right on the low end of having produced tornadoes in the
past. Will continue to monitor ongoing rotations and deal with them
via SPS's for funnel clouds and/or warnings for the stronger cells.

&&

.SHORT TERM (Now through Tuesday Night)...
Issued at 342 PM EDT Mon Jun 10 2013

...Severe Thunderstorm Watch #295 in effect until 11 PM EDT...

Strong to severe thunderstorms have broken out across southern
Kentucky this afternoon.  Storms have formed along the leading edge
of a mid-level vorticity maximum pushing through western Kentucky.
Clearing from late this morning and into this afternoon has resulted
in moderate instability developing.  Best objective analysis
suggests surface based CAPE values around 2000-2500 J/Kg.  While
mid-level lapse rates initially looked poor, upstream colder air
pocket has allowed them to steepen a bit more than previously
forecast.  Bulk shear values are running around 40-45kts.  This
combined with southerly winds coming out of Tennessee has resulted
in effective SRH values around 200 m2/s2 across our far southwestern
sections down into northern Tennessee.  In this area, we had a
supercell thunderstorm develop with strong rotation.  The storm
continues to head southeast into TN where the best instability/shear
exists.

Elsewhere across the forecast area, scattered thunderstorms have
redeveloped due to differential heating and the synoptic scale
ascent provided by the upper vort swinging through.  Objective
mesoscale analysis shows best instability/shear across our southern
Kentucky counties...extending over into the southern Bluegrass.
Given that we'll still have some more insolation this afternoon,
additional development looks likely.  Given the position of the
upper low and associated surface features, the best threat for
storms will mainly be along and south of a line from Beaver Dam to
Lexington Kentucky.  A Severe Thunderstorm Watch is in effect for
southern Kentucky until 11 PM EDT...though feel that much of the
activity will probably be over by 8-9 PM EDT tonight.  Across
southern Indiana and north-central Kentucky, isolated to scattered
thunderstorms will be possible through the remainder of the
afternoon hours.

For Tonight, the multi-model consensus is in good agreement with the
upper level low swinging eastward through Kentucky and exiting our
region.  Skies are expected to clear from NW to SE tonight, though
the models are probably a little too fast with the clearing.  The
combination of clear skies, light winds, and this afternoon's rains
will probably result in patchy fog developing across the region.
Some dense patchy fog will be possible across portions of southern
Kentucky.  Lows tonight should cool into the lower to middle 60s.

For Tuesday and Tuesday night, high pressure will settle into the
region during the day resulting in mostly sunny conditions. Highs
should warm into the mid-upper 80s...with the coolest readings in
the Bluegrass and warmest down in the southwest sections.  Northwest
flow will be over us tomorrow night and some of the models are
hinting that we could see some fading MCS moving in from the
northwest late Tuesday night.  Given the weak signal and model
spread, have opted to keep the forecast dry on this cycle and see if
more forecast convergence develops in later runs.

.LONG TERM (Wednesday - Monday)...
Issued at 300 PM EDT Mon Jun 10 2013

The synoptic pattern at the start of the long term period will
feature an expansive upper ridge across the central United States,
placing the Ohio Valley in northwest flow aloft through the bulk of
the long term period.  This will allow for two systems of note to
ride along the periphery of the ridge through the Ohio Valley, one
coming midweek and another towards the end of the weekend.

Wednesday will be characterized by very warm temperatures, as 850mb
readings climb to 20-24C.  This should allow surface temperatures to
reach into the 90s, perhaps pushing the mid 90s in spots.  However,
recent wet conditions and rather green conditions may help to
slightly offset an otherwise good setup for very warm conditions
across the Ohio Valley.  Guidance continues to suggest the potential
for an isolated thunderstorm developing across the northern
Bluegrass and higher terrain of eastern KY.  Am not completely sold
on the potential due to a general lack of large scale forcing.
However, soundings do not show much in the way of a cap and if
low-level moisture does not mix out too much, then a stray
thunderstorm could be possible Wednesday afternoon.

Better chances for thunderstorms approach Wednesday night into
Thursday, as a strong shortwave trough rides the periphery of the
strong upper ridge and slides into the Ohio Valley.  Guidance is in
pretty good agreement on the development of an MCS Wednesday
afternoon/evening across IL/IN, quickly dropping southeast into the
Ohio Valley through the overnight hours.  Have favored the quicker
GFS solution with timing, as plenty of DCAPE will lead to strong
cold pool development and a progressive system.  With 0-3km shear of
30 knots, convection should remain tied to its cold pool and could
offer some severe potential, with the main threat being damaging
winds.

Otherwise, things will quickly dry out by late Thursday afternoon as
the shortwave pushes east.  Behind it, temperatures will cool into
the mid 80s through the rest of the week.  After a dry start to the
weekend, another system will bring additional showers and
thunderstorms to the Ohio Valley.  Despite some subtle timing
differences, decent agreement and ensemble support suggest that
40-50 POPs are warranted Sunday into Monday.

&&

.AVIATION (18Z TAF Update)...
Issued at 120 PM EDT Mon Jun 10 2013

Upper low over Illinois will continue to move eastward across the
region this afternoon and evening.  A wave of showers will advance
eastward ahead of the above mentioned feature.  Convective activity
has diminished in intensity as it has headed east.  Currently think
that showers will be dominant feature across the terminals this
afternoon with only a very slight chance of thunder.  At most risk
for thunder would most likely be KLEX.  Shower activity should end
by 10/22-23Z with clearing skies and diminishing winds.  Overnight,
weather is expected to be quiet with patchy fog developing.  With
KBWG picking up rainfall early this afternoon, locally dense
terminal fog could be a problem after 11/08Z through 11/12Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........RJS
Short Term.......MJ
Long Term........KJD
Aviation.........MJ
Hazardous weather outlook, Jun 10, 3:56 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 PM EDT MON JUN 10 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-112100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
456 PM EDT MON JUN 10 2013 /356 PM CDT MON JUN 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL
SYSTEM MOVES OVERHEAD. A FEW STRONG STORMS WILL BE POSSIBLE MAINLY
ACROSS SOUTHERN KENTUCKY...WITH GUSTY WINDS IN EXCESS OF 50 MPH
AND HAIL UP TO NICKEL SIZE BEING THE MAIN THREATS...AND ISOLATED
TORNADOES AS A SECONDARY THREAT. THIS THREAT SHOULD END BY MID
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS THROUGH THE
OUTLOOK AREA LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING. THIS
FEATURE WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE
REGION. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY
NIGHT AND EARLY THURSDAY WITH HEAVY RAINS...GUSTY WINDS AND
LIGHTNING BEING THE MAIN SEVERE WEATHER THREATS.

THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY AHEAD OF ANOTHER
UPPER LEVEL DISTURBANCE.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF FLOODING OVERNIGHT ARE WELCOME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RJS

In the hours before

Special weather statement, Jun 10, 3:59 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM CDT MON JUN 10 2013

KYZ062-063-071-074-102145-
BARREN KY-EDMONSON KY-HART KY-WARREN KY-
359 PM CDT MON JUN 10 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF BROWNSVILLE...AND MOVING EAST AT
30 MPH. FUNNEL CLOUDS ARE POSSIBLE WITH THIS THUNDERSTORM. FUNNEL
CLOUDS CAN BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  GLASGOW...
  CEDAR SPRING AND ELKO...
  SLOANS CROSSING AND MAMMOTH CAVE...
  UNION CITY AND PARK CITY...
  HIGHLAND SPRINGS AND NORTHTOWN...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
36 AND 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3702 8642 3728 8612 3721 8575 3715 8575
      3714 8578 3712 8578 3711 8576 3704 8576
      3702 8575 3698 8575
TIME...MOT...LOC 2058Z 265DEG 25KT 3712 8621

JDG
Special weather statement, Jun 10, 4:01 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM CDT MON JUN 10 2013

KYZ064-065-077-102145-
ADAIR KY-GREEN KY-TAYLOR KY-
401 PM CDT MON JUN 10 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF GREENSBURG...AND MOVING EAST AT
25 MPH. FUNNEL CLOUDS ARE POSSIBLE WITH THIS THUNDERSTORM. FUNNEL
CLOUDS CAN BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  CAMPBELLSVILLE...
  GABE AND SUMMERSVILLE...
  BLUFF BOOM...
  WHITEWOOD AND BLACK GNAT...
  WRIGHTS AND SWEENEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3721 8568 3728 8568 3730 8569 3736 8568
      3739 8516 3718 8519
TIME...MOT...LOC 2101Z 264DEG 22KT 3728 8562

JDG
Special weather statement, Jun 10, 4:03 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM CDT MON JUN 10 2013

KYZ027-061>063-102145-
BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY-
403 PM CDT MON JUN 10 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEITCHFIELD TO 12
MILES NORTHEAST OF MORGANTOWN...AND MOVING EAST AT 30 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM. FUNNEL CLOUDS ARE POSSIBLE WITH THIS THUNDERSTORM.
FUNNEL CLOUDS CAN BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING.

* THESE STORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  SKAGGSTOWN AND SADLER...
  ROCK CREEK AND FRAGRANT...
  HORNTOWN AND SUNFISH...
  LONE OAK AND ROYAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3751 8629 3747 8606 3745 8606 3744 8594
      3743 8586 3721 8629 3731 8662
TIME...MOT...LOC 2102Z 280DEG 22KT 3744 8627 3733 8649

MP
Local storm report, Jun 10, 4:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND DMG     3 NNE ADAIRVILLE        36.71N  86.82W
06/10/2013                   LOGAN              KY   TRAINED SPOTTER

            AT LEAST FIVE HOUSES DAMAGED AND TREES DOWN.

&&

EVENT NUMBER LMK1300231

SZAPPANOS
Local storm report, Jun 10, 4:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     GREENSBURG              37.26N  85.50W
06/10/2013                   GREEN              KY   TRAINED SPOTTER

            TREES REPORTED DOWN.

&&

EVENT NUMBER LMK1300232

SZAPPANOS
Local storm report, Jun 10, 4:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      3 SW MORGANTOWN         37.19N  86.74W
06/09/2013                   BUTLER             KY   LAW ENFORCEMENT

            BUTLER COUNTY DISPATCH REPORTED A COUPLE OF STATE ROADS
            WERE CLOSED DUE TO HIGH WATER JUST SOUTH OF THE BARREN
            RIVER.

0251 PM     TSTM WND DMG     3 NNE ADAIRVILLE        36.71N  86.82W
06/10/2013                   LOGAN              KY   TRAINED SPOTTER

            AT LEAST FIVE HOUSES DAMAGED AND TREES DOWN.

0300 PM     TORNADO          5 SW FRANKLIN           36.68N  86.64W
06/10/2013                   SIMPSON            KY   TRAINED SPOTTER

            TORNADO. ONE HOUSE DESTROYED.

0306 PM     HAIL             2 W FRANKLIN            36.73N  86.61W
06/10/2013  M1.75 INCH       SIMPSON            KY   TRAINED SPOTTER

0310 PM     HAIL             1 E FRANKLIN            36.73N  86.56W
06/10/2013  M2.00 INCH       SIMPSON            KY   TRAINED SPOTTER

            HAIL IS COVERING THE GROUND.

0319 PM     HAIL             3 E FRANKLIN            36.73N  86.52W
06/10/2013  M0.50 INCH       SIMPSON            KY   TRAINED SPOTTER

0344 PM     HAIL             8 SW SCOTTSVILLE        36.67N  86.30W
06/10/2013  E0.50 INCH       ALLEN              KY   TRAINED SPOTTER

            SOME LARGE TREE LIMBS DOWN.

0344 PM     TSTM WND DMG     8 SW SCOTTSVILLE        36.67N  86.30W
06/10/2013                   ALLEN              KY   TRAINED SPOTTER

            SOME LARGE TREE LIMBS DOWN.

0515 PM     TSTM WND DMG     GREENSBURG              37.26N  85.50W
06/10/2013                   GREEN              KY   TRAINED SPOTTER

            TREES REPORTED DOWN.

&&

EVENT NUMBER LMK1300223 LMK1300231 LMK1300228 LMK1300225 LMK1300226
LMK1300227 LMK1300229 LMK1300230 LMK1300232

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:00 PM CDTSpecial Weather StatementLMKOhio30 min
Jun 9, 7:04 PM CDTSpecial Weather StatementLMKLogan46 min
Jun 9, 7:17 PM CDTSpecial Weather StatementLMKOhio18 min
Jun 9, 7:41 PM CDTSpecial Weather StatementLMKOhio29 min
Jun 9, 7:50 PM CDTSpecial Weather StatementLMKButler, Logan45 min
Jun 9, 8:21 PM CDTSpecial Weather StatementLMKBreckinridge29 min
Jun 9, 8:35 PM CDTSpecial Weather StatementLMKLogan30 min
Jun 9, 8:57 PM CDTSpecial Weather StatementLMKGrayson28 min
Jun 9, 9:09 PM CDTSpecial Weather StatementLMKLogan31 min
Jun 9, 9:25 PM CDTSpecial Weather StatementLMKHardin30 min
Jun 9, 9:26 PM CDTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Logan, Warren11 hr
Jun 9, 9:40 PM CDTSpecial Weather StatementLMKButler, Grayson, Warren45 min
Jun 10, 12:01 AM CDTFlash Flood WarningLMKButler, Logan3 hr
Jun 10, 12:55 PM CDTSpecial Weather StatementLMKCumberland, Monroe45 min
Jun 10, 1:26 PM CDTSpecial Weather StatementLMKLogan, Simpson29 min
Jun 10, 1:32 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Russell28 min
Jun 10, 1:50 PM CDTTornado WarningLMKLogan, Simpson30 min
Jun 10, 1:58 PM CDTSpecial Weather StatementLMKClinton32 min
Jun 10, 2:05 PM CDTTornado WarningLMKAllen, Simpson35 min
Jun 10, 2:40 PM CDTSevere Thunderstorm WarningLMKAllen30 min
Jun 10, 2:51 PM CDTTornado WarningLMKButler19 min
Jun 10, 3:00 PM CDTSevere Thunderstorm WarningLMKHart30 min
Jun 10, 3:04 PM CDTSpecial Weather StatementLMKGrayson46 min
Jun 10, 3:09 PM CDTSpecial Weather StatementLMKButler31 min
Jun 10, 3:14 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren31 min
Jun 10, 3:22 PM CDTSpecial Weather StatementLMKButler43 min
Jun 10, 3:26 PM CDTSpecial Weather StatementLMKMonroe44 min
Jun 10, 3:32 PM CDTSpecial Weather StatementLMKGreen, Hart28 min
Jun 10, 3:54 PM CDTSpecial Weather StatementLMKClinton, Cumberland46 min
Jun 10, 3:59 PM CDTSpecial Weather StatementLMKEdmonson46 min
Jun 10, 4:01 PM CDTSpecial Weather StatementLMKGreen, Taylor44 min
Jun 10, 4:03 PM CDTSpecial Weather StatementLMKGrayson42 min
Jun 10, 4:17 PM CDTTornado WarningLMKAdair, Green, Taylor28 min
Jun 10, 5:06 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Russell29 min
Jun 10, 5:24 PM CDTSpecial Weather StatementLMKBarren, Monroe31 min
Jun 10, 5:55 PM CDTSpecial Weather StatementLMKCumberland30 min
Jun 10, 6:25 PM CDTSpecial Weather StatementLMKMarion30 min
Jun 10, 6:42 PM CDTSpecial Weather StatementLMKCumberland28 min
Jun 10, 6:50 PM CDTSpecial Weather StatementLMKMadison30 min

Nearby

Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.